Alert archive / Kansas / Red Flag Warnings in 2025
Red Flag Warning 16, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Apr 27, 2025, 10:22 AM CDT for 11 counties in Kansas. It took effect at Apr 28, 2025, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2025, 10:22 AM CDT (15:22 UTC)
- In effect from
- Apr 28, 2025, 12:00 PM CDT
- Expired
- Apr 28, 2025, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Dodge City, KS
Counties Finney County, KS, Grant County, KS, Hamilton County, KS, Haskell County, KS, Kearny County, KS, Lane County, KS, Morton County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 108 km from the middle of the area, began a volume at 15:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 3.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -299 J/kg
- Mixed-layer LCL
- 518 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
528 WWUS83 KDDC 271522 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1022 AM CDT Sun Apr 27 2025 ...Critical Wildfire Danger Monday Afternoon... KSZ043-061>063-074>076-084>086-281200- /O.UPG.KDDC.FW.A.0010.250428T1700Z-250429T0100Z/ /O.NEW.KDDC.FW.W.0016.250428T1700Z-250429T0100Z/ Scott-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Morton-Stevens- Seward- 1022 AM CDT Sun Apr 27 2025 /922 AM MDT Sun Apr 27 2025/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 8 PM CDT /7 PM MDT/ MONDAY FOR WIND AND LOW RELATIVE HUMIDITY... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon CDT /11 AM MDT/ to 8 PM CDT /7 PM MDT/ Monday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 043 Scott, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens and Fire Weather Zone 086 Seward. * TIMING...From noon CDT /11 AM MDT/ to 8 PM CDT /7 PM MDT/ Monday. * WINDS...Southwest to west 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Any ignitions will have the potential for extreme fire behavior, and may burn out of control rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Turner For more information from NOAA/National weather service visit... http://weather.gov/ddc
4 follow-up statements
821 WWUS83 KDDC 280726 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 226 AM CDT Mon Apr 28 2025 ...Critical Wildfire Danger Monday Afternoon... KSZ043-061>063-074>076-084>086-281530- /O.CON.KDDC.FW.W.0016.250428T1700Z-250429T0100Z/ Scott-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Morton-Stevens- Seward- 226 AM CDT Mon Apr 28 2025 /126 AM MDT Mon Apr 28 2025/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...Fire Weather Zone 043 Scott, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens and Fire Weather Zone 086 Seward. * TIMING...From noon CDT /11 AM MDT/ today to 8 PM CDT /7 PM MDT/ this evening. * WINDS...West 15 to 25 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
280 WWUS83 KDDC 281510 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1010 AM CDT Mon Apr 28 2025 ...Critical Wildfire Danger Monday Afternoon... KSZ043-061>063-074>076-084>086-290100- /O.CON.KDDC.FW.W.0016.250428T1700Z-250429T0100Z/ Scott-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Morton-Stevens- Seward- 1010 AM CDT Mon Apr 28 2025 /910 AM MDT Mon Apr 28 2025/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...Fire Weather Zone 043 Scott, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens and Fire Weather Zone 086 Seward. * TIMING...Until 8 PM CDT /7 PM MDT/ this evening. * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
078 WWUS83 KDDC 281642 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1142 AM CDT Mon Apr 28 2025 ...Critical Wildfire Danger Monday Afternoon... KSZ044-290100- /O.EXA.KDDC.FW.W.0016.250428T1700Z-250429T0100Z/ Lane- 1142 AM CDT Mon Apr 28 2025 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect until 8 PM CDT this evening. * AFFECTED AREA...Fire Weather Zone 044 Lane. * TIMING...Until 8 PM CDT this evening. * WINDS...Southwest 15 to 25 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ043-061>063-074>076-084>086-290100- /O.CON.KDDC.FW.W.0016.250428T1700Z-250429T0100Z/ Scott-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Morton-Stevens- Seward- 1142 AM CDT Mon Apr 28 2025 /1042 AM MDT Mon Apr 28 2025/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...Fire Weather Zone 043 Scott, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens and Fire Weather Zone 086 Seward. * TIMING...Until 8 PM CDT /7 PM MDT/ this evening. * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
908 WWUS83 KDDC 290034 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 734 PM CDT Mon Apr 28 2025 KSZ043-044-061>063-074>076-084>086-290145- /O.EXP.KDDC.FW.W.0016.000000T0000Z-250429T0100Z/ Scott-Lane-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Morton- Stevens-Seward- 734 PM CDT Mon Apr 28 2025 /634 PM MDT Mon Apr 28 2025/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Apr 27, 5:34 AM CDT, 4 hours 48 minutes earlier. Its key messages:
- Windy and much warmer today with strong south winds.
- Isolated severe thunderstorms are possible Sunday afternoon and evening across far western Kansas. However, confidence is low that any storms will form.
- Strong west to southwest winds and much drier behind the dryline tomorrow.
- A chance of thunderstorms along the KS/OK border Tuesday, shifting north across the remainder of the area Wednesday.
Area forecast discussion, Apr 27, 5:34 AM CDT, 4 hours 48 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 534 AM CDT Sun Apr 27 2025 .KEY MESSAGES... - Windy and much warmer today with strong south winds. - Isolated severe thunderstorms are possible Sunday afternoon and evening across far western Kansas. However, confidence is low that any storms will form. - Strong west to southwest winds and much drier behind the dryline tomorrow. - A chance of thunderstorms along the KS/OK border Tuesday, shifting north across the remainder of the area Wednesday. && .DISCUSSION... Issued at 236 AM CDT Sun Apr 27 2025 An upper level low will move through the Great Basin today and split into two tomorrow as it moves into the Rockies. A strong jet south of this feature will allow strong southwesterly flow to be found, moving closer to the area through tomorrow. At the surface, strong southeasterly upslope flow will be found across the area today with continued mostly cloudy skies. A few showers or embedded thunderstorms will be possible this morning across our eastern zones but then move out of the area by this afternoon. The only exception to the cloudiness today will be across far western Kansas where clearing is expected in the afternoon. If this comes to fruition, the combination of sunshine and continue moisture advection will produce an axis of strong instability Sunday afternoon/evening, with MUCAPE to near 4000 J/kg along a sharpening dryline. With strong bulk shear in place, the question is where a storm can initiate on the dryline boundary at peak heating Sunday. Few CAMs attempt initiation, a function of forcing for ascent and cooling aloft remaining west, and morning stratus limiting insolation. Should a thunderstorm develop late Sunday, it would certainly be severe with large hail and winds being the main concern. A tornado can not be ruled out in these conditions. It will still be a struggle to have any convection to break through the CAP so the most likely scenario favors no storms in SW KS. Only small POPs are in place to account for this occurring. The dry line then moves east of the area Monday with skies becoming mostly clear. Winds will shift to the west tomorrow and become breezy in the afternoon. Ensemble models show thunderstorms developing across central Kansas in the afternoon but I believe all convection should stay out of our CWA. As for temperatures, highs today look to reach into the low 80s across far western Kansas where clouds are expected to dissipate, with 70s elsewhere. Lows tonight are progged to range from the upper 40s along the KS/CO border to low 60s across central Kansas. Highs tomorrow will generally be in the low to mid 80s with the exception of west central Kansas where upper 70s will be possible. A weak cold front moves through the area Monday night but this will be short lived as this frontal boundary stalls out and moves back north as a warm front Tuesday. Scattered thunderstorms will be possible along this boundary with our southern zones having the best chance of precipitation Tuesday and Tuesday night, shifting farther north Wednesday and Wednesday night. A cold front is then expected to move through the area Thursday shifting winds to the north. A drier pattern is then expected as we head into the late part of the week into the weekend. Highs during this time frame will start out in the 60s Tuesday with 70s expected Wednesday through Friday. Lows will generally be in the 40s to low 50s. && .AVIATION /12Z TAFS THROUGH 12Z MONDAY/... Issued at 532 AM CDT Sun Apr 27 2025 A thick deck of stratus will continue this morning with some areas of fog across DDC and GCK terminals over the next few hours. This will bring MVFR to LIFR conditions across the TAF sites and possibly VLIFR where fog is the thickest. Low clouds are expected to hang around most of the day. However, some lifting of ceilings will be expected from west to east this afternoon. Winds will generally be from the southeast throughout the day, gusting to over 30 knots late morning into the afternoon. && .DDC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Monday afternoon through Monday evening for KSZ043-061>063-074>076-084>086. && DISCUSSION...Hovorka_42 AVIATION...Hovorka_42
Hazardous weather outlook, Apr 27, 2:43 AM CDT, 7 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 243 AM CDT Sun Apr 27 2025 KSZ030-031-043>046-061>066-074>081-084>090-280745- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 243 AM CDT Sun Apr 27 2025 /143 AM MDT Sun Apr 27 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight Strong to severe storms will be possible across portions of western Kansas this afternoon into this evening. Large hail and damaging winds will be the main concern. A tornado or two can not be ruled out. .DAYS TWO THROUGH SEVEN...Sunday through Friday A Fire Weather Watch is in effect across far western Kansas Monday afternoon. See the latest fire weather message for more information. .SPOTTER INFORMATION STATEMENT...
Nearby
Red Flag Warnings in Kansas, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.